MAUDE Adverse Event Report: SYNTHES TUTTLINGEN SINGLE LOCKING DRILL GUIDE

SYNTHES TUTTLINGEN SINGLE LOCKING DRILL GUIDE
Catalog Number 387.286
Medical Device Problem Codes Corroded (1131); Material Fragmentation (1261); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.(b)(6).The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: (b)(4).Date of manufacture: jul 27, 2012.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reported an event in (b)(6) as follows: it was initially reported that rust was detected on the surface at the tip of a drill sleeve during cleaning process.There was no reported patient or procedural involvement associated with the reported event.Upon initial inspection of the returned device on december 23, 2016 it was observed that a small portion of the tongs was broken off and missing.It is unknown when the reported issues occurred.This event was reassessed for reportability based on this additional finding.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: a product investigation was performed.The investigation of the self-holding drill sleeve has shown some rust at the front part of the instrument.The visible traces can easily be removed mechanically.Therefore, we can clearly state that this is a matter of accumulation of contact corrosion.Additional it was found that one small part of tongs is broken off.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(4) parts of the lot were checked 100% for important features, for function and for surface at the final inspection.The reason which has led to this occurrence could not be identified.An unforeseen mechanical overload situation which was applied onto the tip cannot be excluded.Regarding corrosion it can be stated, that all materials, including so called stainless steel as well, are conditionally only rust-resistant.The corrosion resistance is maintained only, when the material is stored on a dry and metallic contactless condition.All metallic contacts on humid or wet condition create electrolytic reactions with contact corrosion as result.No product fault could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SINGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6253359
Report Number9680938-2017-10002
Device Sequence Number60937
Product Code FZX
UDI-Device Identifier10705034770994
UDI-Public(01)10705034770994(10)T976527
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.286
Device Lot NumberT976527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1